Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jan 2, 2006, 1:07 PM EST for Bulloch County, Effingham County, Georgia. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 1:07 PM EST (18:07 UTC)
- Expired
- Jan 2, 2006, 1:45 PM EST
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bulloch County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 1:10 PM EST | HAIL 0.75 | 4 Nw Stilson, GA | ON HIGHWAY 80. |
| Jan 2, 1:15 PM EST | HAIL 0.88 | Guyton, GA | |
| Jan 2, 1:21 PM EST | TSTM WND DMG | Pineora, GA | LARGE LIMBS DOWN. 9 INCH DIAMETER OR LARGER. WIND AT LOCATION AROUND 45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 021807 SVRCHS GAC031-103-021845- /O.NEW.KCHS.SV.W.0002.060102T1807Z-060102T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 107 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA BULLOCH COUNTY IN SOUTHEAST GEORGIA * UNTIL 145 PM EST * AT 107 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR STILSON...OR ABOUT 11 MILES NORTH OF PEMBROKE...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... STILSON AND LEEFIELD... PINEORA AND MARLOW... SPRINGFIELD AND GUYTON... SHAWNEE...SPRINGFIELD... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3240 8165 3222 8162 3227 8128 3252 8136 $$
1 follow-up statement
000 WWUS52 KCHS 021816 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 116 PM EST MON JAN 2 2006 GAC031-103-021845- /O.CON.KCHS.SV.W.0002.000000T0000Z-060102T1845Z/ EFFINGHAM-BULLOCH- 116 PM EST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EST FOR EFFINGHAM AND BULLOCH COUNTIES... AT 116 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ARDMORE TO OLNEY...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF SPRINGFIELD TO 10 MILES NORTHEAST OF PEMBROKE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO... EGYPT...GUYTON...MARLOW...PINEORA...RINCON...SHAWNEE...SPRINGFIELD AND STILLWELL. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3250 8150 3220 8157 3226 8121 3252 8125 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 9:46 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 2, 9:46 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 946 AM EST MON JAN 2 2006 .SHORT TERM /THIS AFTERNOON/...CERTAINLY THE STAGE IS SET FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE REGION LATER TODAY AND TONIGHT. THE MESOSCALE ANALYSIS IS VERY COMPLEX AT MID MORNING WITH ALMOST 2 WARM FRONTS NOTED. THE MOST SERIOUS FRONT SEEMS TO EXTEND FROM JUST N OF JAX AND VLD TO ABOUT DHN. S OF THIS BOUNDARY....SFC DESTABILIZATION IS INCREASING AND IT WILL BE THIS FRONT TO WATCH DURING THE AFTN. A SECOND FRONT WITH WEDGE-LIKE CHARACTERISTICS EXTENDS FROM N OF CHS TO S OF AGS. THE NAM SHOWS 400 HELICITIES AND INCREASING SFC BASED INSTABILITIES SPREADING NWD ACROSS OUR CWFA TODAY. POTENTIAL FOR DISCREET SUPERCELLS WITH TORNADOES LATER THIS AFTN AND A SQUALL LINE WITH DAMAGING WINDS THIS EVENING AS THE MAIN ENERGY SWINGS THRU. WILL SEND OUT AN UPDATE IN A WHILE BUT WORDING WILL BE SIMILAR WITH THREAT OF SEVERE WEATHER AND HIGH POPS THIS AFTN. WILL MAKE A LAST MINUTE CALL ON ANY WIND/TEMP ADJUSTMENTS THIS AFTN. && .MARINE... WINDS AND SEAS HAVE YET TO RESPOND TO THE ADVANCING DYNAMICS BUT WINDS WERE ALREADY SHOWING SIGNS OF INCREASING ALONG COASTAL SOUTH CAROLINA AND WE PLAN NO CHANGES TO CURRENT THINKING. WILL MAKE A DECISION THIS AFTN ON SCA FOR NEAR SHORE COASTAL WATERS TONIGHT WITHIN 20 NM. && .AVIATION...AS CONFIDENCE INCREASES THIS AFTN WE SHOULD BE ABLE TO BETTER PINPOINT CONVECTIVE TIMING AND RISK. SUSPECT A MIX OF MVFR AND VFR THIS AFTN AT BOTH CHS AND SAV TERMS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY AMZ330-374. && 24
Hazardous weather outlook, Jan 2, 4:30 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 430 AM EST MON JAN 2 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 AM EST MON JAN 2 2006 ...MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. BY THIS AFTERNOON...THE AIRMASS WILL BECOME QUITE UNSTABLE AHEAD OF AN APPROACHING STRONG COLD FRONT. THE STRONG INSTABILITY IS UNUSUAL FOR THIS TIME OF THE YEAR. AS A RESULT...MOST OF GEORGIA AND MUCH OF EASTERN SOUTH CAROLINA HAS BEEN PUT UNDER A MODERATE RISK OF SEVERE WEATHER. THE MAIN HAZARDS EXPECTED WITH THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...ISOLATED TORNADOES ARE POSSIBLE. .FLOODING...WITH THE SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING...SOME AREAS MAY RECEIVE A COUPLE OF INCHES OF RAIN. IF HEAVY RAIN MOVES ACROSS THE SAME AREAS DURING THE AFTERNOON...THOSE AREAS WILL HAVE TO BE MONITORED FOR POSSIBLE FLOODING. ALSO...AREAS THAT RECEIVE SIGNIFICANT RAINFALL THIS MORNING MAY CAUSE THE SOIL TO BECOME SATURATED AND THEREFORE ALLOW TREES TO BE BLOWN DOWN EASIER WITH STRONG GUSTY WINDS THIS AFTERNOON AND EVENING. EMERGENCY MANAGEMENT OFFICIALS...LAW ENFORCEMENT...SPOTTERS AND THE MEDIA ARE REMINDED THAT THIS IS A POTENTIALLY DANGEROUS SITUATION. PLEASE REFER TO THE LATEST DAY ONE CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS POSSIBLE TONIGHT INTO EARLY TUESDAY FOR LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. 30
In the hours before
Special weather statement, Jan 2, 12:18 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1218 PM EST MON JAN 2 2006 SCZ042-047-021745- HAMPTON-INLAND JASPER- 1218 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY THROUGH 1245 PM EST... AT 1218 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SCOTIA...OR ABOUT 16 MILES SOUTHWEST OF HAMPTON...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STAFFORD...SCOTIA... LENA...GARNETT...ESTILL...DE LOACH...FURMAN...NIXVILLE...GRAYS AND VARNVILLE THROUGH 1245 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jan 2, 12:21 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1221 PM EST MON JAN 2 2006 GAZ099-021745- CANDLER- 1221 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 1245 PM EST... AT 1221 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CANOE...OR ABOUT 7 MILES NORTHWEST OF METTER...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SHAMROCK...CANOE...ALINE...METTER... OLIFFTOWN...PARISH AND UNION THROUGH 1245 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jan 2, 12:45 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1245 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST COBBTOWN 32.28N 82.14W
01/02/2006 40 MPH TATTNALL GA TRAINED SPOTTER
ESTIMATED BY TRAINED SPOTTER.
&&Special weather statement, Jan 2, 12:51 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1251 PM EST MON JAN 2 2006 GAZ100-101-114>116-137-138-021830- BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 1251 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY... TATTNALL COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...BRYAN COUNTY AND LIBERTY COUNTY THROUGH 130 PM EST... AT 1251 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED ALONG A LINE EXTENDING FROM SOMERSET TO 3 MILES WEST OF NOBLE...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF STATESBORO TO 15 MILES NORTHEAST OF SURRENCY...MOVING NORTHEAST AT 40 MPH. THIS WILL AFFECT AREAS IN AND AROUND STATESBORO...SPRINGFIELD... PEMBROKE...WILLIE...HINESVILLE. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jan 2, 1:02 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 102 PM EST MON JAN 2 2006 GAZ116-021830- INLAND BRYAN- 102 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 130 PM EST... AT 102 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF LETFORD...OR ABOUT 6 MILES SOUTH OF PEMBROKE...MOVING EAST AT 60 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PEMBROKE...LETFORD... LANIER...ELLABELL AND BLITCHTON THROUGH 130 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jan 2, 1:04 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 104 PM EST MON JAN 2 2006 SCZ044-050-021830- CHARLESTON-DORCHESTER- 104 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 130 PM EST... AT 104 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF RED TOP...OR ABOUT 12 MILES SOUTHWEST OF GOOSE CREEK...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RED TOP... RANTOWLES...OAKLAND...GREGGS LANDING...BERRY HILL...SHADOWMOSS...WEST ASHLEY...SAINT ANDREWS...AND CHARLESTON THROUGH 130 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:17 PM EST | Severe Thunderstorm Warning | CHS | Tattnall | 28 min |
| Jan 2, 1:28 PM EST | Tornado Warning | CHS | Chatham, Effingham | 22 min |
| Jan 2, 1:47 PM EST | Special Marine Warning | CHS | 88 min | |
| Jan 2, 2:13 PM EST | Special Marine Warning | CHS | 2 hr | |
| Jan 2, 2:20 PM EST | Special Marine Warning | CHS | 55 min | |
| Jan 2, 3:10 PM EST | Special Marine Warning | CHS | 65 min | |
| Jan 2, 4:11 PM EST | Special Marine Warning | CHS | 94 min | |
| Jan 2, 4:36 PM EST | Severe Thunderstorm Warning | CHS | Tattnall | 30 min |
| Jan 2, 4:53 PM EST | Severe Thunderstorm Warning | CHS | Evans, Liberty | 18 min |
| Jan 2, 5:01 PM EST | Severe Thunderstorm Warning | CHS | Bryan | 29 min |
| Jan 2, 5:17 PM EST | Severe Thunderstorm Warning | CHS | Effingham | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.